MAUDE Adverse Event Report: ATHEROMED INC 2.2 MM PHOENIX ATHERECTOMY CATHETER, PHOENIX HANDLE, PHOENIX WIRE SUPPORT CLIP; CATHETER, PERIPHERAL, ATHERECTOMY

ATHEROMED INC 2.2 MM PHOENIX ATHERECTOMY CATHETER, PHOENIX HANDLE, PHOENIX WIRE SUPPORT CLIP; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P22130
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts to obtain patient information have been unsuccessful.Attempts to obtain the patient information were made via email and phone.All reasonably known patient information is included in this report.Additional information obtained indicated no damage was observed during prep.Additionally it was reported the manufacturer device did not fail.No tests/laboratory data was available.No information was available.There is no serial number associated with this product; it is referenced by lot number the implant or explant dates are not applicable to this device.No physical product investigation was possible as the device was not returned.Per the manufacturer's instructions for use (ifu): precautions: - hold the proximal end of the guidewire securely with a torque device when the handle is on.Failure to do so may result in guidewire rotation and/or loss of position within the vessel.Adverse effects: - fracture of any component of the device that may or may not lead to serious injury or surgical intervention.
 
Event or Problem Description
This case has been investigated in accordance with the manufacturers policy.It was reported that during the procedure while removing the manufacturers device, over the cook wire, the tip of the wire broke off in an occluded peroneal artery.The physician elected not to attempt intervention to remove the wire fragment as it was in an occluded artery with no additional clinical sequela.The physician performed an adjunctive percutaneous transluminal angioplasty (pta) to complete the procedure.The patient's treatment was completed by this procedure with the patient discharged as expected.Vessel: sfa/pop and tpt.Other devices in use: cook roadrunner lot# 7405229.

Brand Name
2.2 MM PHOENIX ATHERECTOMY CATHETER, PHOENIX HANDLE, PHOENIX WIRE SUPPORT CLIP
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
ATHEROMED INC
1455 adams drive, suite 1120
menlo park CA 94025
MDR Report Key6302675
Report Number2939520-2017-00013
Device Sequence Number780840
Product Code MCW
UDI-Device Identifier00845225002626
UDI-Public(01)00845225002626(17)180930(10)09131619
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K140944
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberP22130
Device Catalogue NumberP22130K
Device Lot Number09131619
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2017
Initial Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1